Pennsylvania, 2006

Damaging Wind in Pennsylvania, August 3, 2006

August 3, 2006 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 3, 2:03 PM EST, 4 hours 12 minutes earlier.

Area forecast discussion, Aug 3, 2:03 PM EST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
303 PM EDT THU AUG 3 2006

.SHORT TERM (TODAY THROUGH FRIDAY)...

BASED ON RECENT RUC, NAM WRF, AND GFS MODEL RUNS, EXPECT TWO OR
THREE BANDS OF PREFRONTAL THUNDERSTORMS TO MOVE SOUTHEASTWARD ACROSS
THE UPPER OHIO VALLEY TONIGHT. THE MAIN THREAT WILL BE DAMAGING
WIND. LOCAL RAIN AMOUNTS CAN GO OVER 1 OR 2 INCHES. FLASH FLOOD
GUIDANCE IS 2-2.5 INCHES IN 3 HOURS.

THE COLD FRONT WILL BEGIN TO LOWER THE MOISTURE CONTENT FRIDAY AND
TEMPERATURES WILL NOT BE WARM AS PREVIOUS DAYS AS NAM AND GFS MOS
VALUES SHOW.

&&

.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...

COOLER WEATHER WILL INVADE THE REGION AFTER THE FRONT PUSHES
THROUGH ON FRIDAY. THIS WILL GIVE A COMFORTABLE WEEKEND WITH
LITTLE PRECIPITATION EXPECTED.

THE NEXT CHANCE OF PRECIP SHOULD BE SUNDAY NIGHT AS ANOTHER WAVE
IS FORECAST TO PUSH IN FROM THE WEST.

&&

.AVIATION...

BASED ON RECENT RADAR DATA AND RUC AND NAM WRF MODEL RUNS, EXPECT
THE FIRST BAND OF SCATTERED THUNDERSTORMS TO MOVE THROUGH THE UPPER
OHIO VALLEY 18Z-21Z. FROM A CONSENSUS OF RUC AND NAM WRF MODEL RUNS,
EXPECT ANOTHER BAND OF THUNDERSTORMS TO MOVE THROUGH THE UPPER OHIO
VALLEY BETWEEN 01Z-06Z. HOWEVER, CONSIDERING CLIMATOLOGY, WOULD NOT
BE SURPRISED IF THERE IS AN INTERVENING BAND OF SCATTERED
THUNDERSTORMS IN THE TIME FRAME OF 21Z-00Z. THE FIRST TWO BANDS OF
STORMS HAVE MORE POTENTIAL TO BE SEVERE WITH DAMAGING WIND GUSTS.
THE LAST BAND HAS MORE POTENTIAL FOR HEAVY RAIN.

THE PREVAILING CLOUD BASES WILL BE BKN050 CUMULUS WITH VISIBILITIES
UNRESTRICTED. IN THUNDERSTORMS, FLIGHT CONDITIONS CAN DETERIORATE TO
3SM TSRA BR OVC020CB WITH LOCALIZED BRIEF IFR CONDITIONS POSSIBLE.

BY EARLY FRIDAY MORNING, 08Z, THE THUNDERSTORMS SHOULD BE PRETTY
MUCH GONE, HOWEVER, SOME FOG AND STRATUS MAY DEVELOP (3SM BR
BKN020). BY 14Z, CONDITIONS WILL IMPROVE TO P6SM BKN040 CUMULUS.

WINDS WILL BE GENERALLY WESTERLY THIS EVENING AND THEN VEER (TURN
CLOCKWISE) INTO THE NORTHWEST LATER TONIGHT AND FRIDAY. SPEEDS CAN
BE 10-20KTS THIS AFTERNOON AND ISOLATED THUNDERSTORM WIND GUSTS CAN
GO OVER 50KTS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Aug 3, 3:41 AM EST, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
441 AM EDT THU AUG 3 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-040845-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
441 AM EDT THU AUG 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT MOVING ACROSS THE DISTRICT BY THIS EVENING WILL BRING
A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING
THUNDERSTORM WINDS. LOCALLY HEAVY DOWNPOURS WITH THE THUNDERSTORMS MAY
CAUSE FLOODING IN POOR DRAINAGE AREAS AND CAUSE PONDING OF WATER
ON ROADS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

In the hours before

Local storm report, Aug 3, 5:14 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
614 PM EDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     SOUTH PARK TOWNSHIP     40.30N 79.99W
08/03/2006                   ALLEGHENY          PA   LAW ENFORCEMENT

            TRESS DOWN IN SOUTH PARK.

&&

RSMITH
Special weather statement, Aug 3, 5:21 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
621 PM EDT THU AUG 3 2006

PAZ007-032245-
MERCER PA-
621 PM EDT THU AUG 3 2006

...THUNDERSTORMS MOVING THROUGH MERCER COUNTY...

AT 620 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 6 MILES SOUTHWEST OF MERCER...MOVING
EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  GROVE CITY AND MERCER.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Local storm report, Aug 3, 5:25 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
625 PM EDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     10 W CADIZ              40.27N 81.18W
08/03/2006                   HARRISON           OH   LAW ENFORCEMENT

            POWER LINES DOWN IN TIPPECANOE

&&

RSMITH
Local storm report, Aug 3, 5:33 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
633 PM EDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     5 NE WEST NEWTON        40.26N 79.70W
08/03/2006                   WESTMORELAND       PA   LAW ENFORCEMENT

            TREES DOWN ACROSS AREA.

&&

RSMITH
Local storm report, Aug 3, 5:41 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
641 PM EDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TSTM WND DMG     5 WNW MERCER            41.25N 80.33W
08/03/2006                   MERCER             PA   AMATEUR RADIO

            TREES DOWN IN JEFFERSON TWP.

&&

RSMITH
Local storm report, Aug 3, 5:48 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
648 PM EDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     2 NW JEANNETTE          40.35N 79.64W
08/03/2006                   WESTMORELAND       PA   TRAINED SPOTTER

            POWER LINES DOWN.

&&

RSMITH

The radar

The Pittsburgh radar (KPBZ), 84 km away, was scanning. The volume nearest the first event began at 23:13 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Venango

When
August 3, 6:15 PM EST
Where
Venango County, Emlenton Station
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
EMERGENCY MANAGER
Coordinates
41.183, -79.717

Large trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529354.